| Model Number |
J311H |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/24/2023
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that a patient underwent laparoscopic colostomy closure on (b)(6) 2023 and suture was used on the intraperitoneal via continuous method.The needle was broken at the needle holder when the surgeon tried to move the needle to stitch the intestinal tract.The broken needle was found and there was no effect on the surgery.The operation time was extended within 30 minutes.There were no adverse consequences to the patient.Additional information was requested.
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.- lot number? additional information was requested and the following was obtained: -although the broken needle fell into the patient¿s body, it was found by searching and removed.-mri and other tests confirmed that no needle fragments remained in the patient's body.-no additional surgical procedures were performed.-there has been no problem with the patient after that.To date it has been reported that the device will not be returned.If the device or further details are received at a later date a supplemental medwatch will be sent.H6 component code: g07002 ¿ device not returned.
Additional Manufacturer Narrative
Product complaint #: (b)(4).Date sent to the fda: 6/13/2023.The lot/batch was not provided; therefore, a manufacturing record evaluation could not be performed.Additional information was requested, the following was obtained: were x-rays taken to locate the needle? no.The breakage needle piece fell into the patient, but it was found.In addition, there was no needle piece when mri was performed after the surgery.What is the patient¿s current health status and condition? no problem.Was any other tissue damaged as a result of searching the needle? no.What measures were taken to retrieved the broken piece? unk.Was there any change in the patient¿s post-operative care due to the prolonged procedure? no.Were there any unexpected outcomes or complications as a result of the prolonged surgery time? no.How long (in minutes) did the surgery prolong? unk.What tissue was being sutured when the event occurred? the event occurred when the surgeon was about to move the needle to pierce an intestinal tract.Was additional dissection required in other organs/tissues other than the target tissue? no.Was there any change in the patient's post-operative care due to the prolonged procedure? no.What is the lot number? unk.Please provide the source or name of person providing answers to follow-up questions (not the person relaying/submitting answers to loc or chu).(b)(6).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.